Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 71, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2020, 7:01 AM CDT for Clinton County, Scott County, Iowa; Henry County, Rock Island County, Whiteside County, Illinois. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 7:01 AM CDT (12:01 UTC)
- Expired
- Jun 3, 2020, 7:18 AM CDT
- In force
- 17 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 34 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:01 AM CDT | TSTM WND GST 50 | 2 N Princeton, IA | ALSO PEA HAIL. |
| Jun 3, 7:05 AM CDT | HAIL 1 | 1 Ese Princeton, IA | OCCURRING RIGHT NOW. |
| Jun 3, 7:07 AM CDT | HAIL 0.7 | 1 Ssw Cordova, IL | OCCURRING RIGHT NOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
008
WUUS53 KDVN 031201
SVRDVN
ILC073-161-195-IAC045-163-031300-
/O.NEW.KDVN.SV.W.0071.200603T1201Z-200603T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
701 AM CDT Wed Jun 3 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock Island County in northwestern Illinois...
Southwestern Whiteside County in northwestern Illinois...
Northeastern Henry County in northwestern Illinois...
East central Scott County in east central Iowa...
Southeastern Clinton County in east central Iowa...
* Until 800 AM CDT.
* At 701 AM CDT, a severe thunderstorm was located over Cordova, or
11 miles northeast of Bettendorf, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Le Claire, Prophetstown, Port Byron, Erie, Rapids City, Princeton,
Cordova, Lyndon, Hooppole, Fenton, Hillsdale, Rock Creek Marina and
Campground, Portland Corners, Prophetstown State Recreation Area,
Folletts, Spring Hill, Hamilton Corners, Princeton Wildlife Area,
Leon Corners and Newton Corners.
This includes Interstate 88 between mile markers 8 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4160 9041 4176 9036 4174 8984 4152 8988
TIME...MOT...LOC 1201Z 277DEG 23KT 4168 9031
HAIL...1.00IN
WIND...60MPH
$$
Ervin3 follow-up statements
868
WWUS53 KDVN 031206
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
706 AM CDT Wed Jun 3 2020
ILC073-161-195-IAC045-163-031300-
/O.CON.KDVN.SV.W.0071.000000T0000Z-200603T1300Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
706 AM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHEASTERN
HENRY...EAST CENTRAL SCOTT AND SOUTHEASTERN CLINTON COUNTIES...
At 705 AM CDT, a severe thunderstorm was located over Cordova, or 11
miles northeast of Bettendorf, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Le Claire, Prophetstown, Port Byron, Erie, Rapids City, Princeton,
Cordova, Lyndon, Hooppole, Fenton, Hillsdale, Rock Creek Marina and
Campground, Portland Corners, Prophetstown State Recreation Area,
Folletts, Spring Hill, Hamilton Corners, Princeton Wildlife Area,
Leon Corners and Newton Corners.
This includes Interstate 88 between mile markers 8 and 30.
LAT...LON 4160 9041 4176 9036 4174 8984 4152 8988
TIME...MOT...LOC 1205Z 279DEG 19KT 4167 9031
HAIL...1.00IN
WIND...60MPH
$$
Ervin573
WWUS53 KDVN 031214
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
714 AM CDT Wed Jun 3 2020
IAC045-163-031223-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-200603T1300Z/
Scott IA-Clinton IA-
714 AM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTT AND
SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
Torrential rain is still occurring with this storm.
LAT...LON 4159 9032 4171 9023 4168 8988 4152 8988
TIME...MOT...LOC 1213Z 281DEG 25KT 4165 9020
$$
ILC073-161-195-031300-
/O.CON.KDVN.SV.W.0071.000000T0000Z-200603T1300Z/
Rock Island IL-Whiteside IL-Henry IL-
714 AM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EAST CENTRAL ROCK ISLAND...SOUTHWESTERN WHITESIDE AND
NORTHEASTERN HENRY COUNTIES...
At 713 AM CDT, a severe thunderstorm was located near Erie, or 13
miles south of Clinton, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Prophetstown, Erie, Hooppole, Hillsdale, Portland Corners, Leon
Corners, Prophetstown State Recreation Area and Spring Hill.
This includes Interstate 88 between mile markers 8 and 20.
LAT...LON 4159 9032 4171 9023 4168 8988 4152 8988
TIME...MOT...LOC 1213Z 281DEG 25KT 4165 9020
HAIL...1.00IN
WIND...60MPH
$$
Ervin220
WWUS53 KDVN 031218
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
718 AM CDT Wed Jun 3 2020
ILC073-161-195-031228-
/O.CAN.KDVN.SV.W.0071.000000T0000Z-200603T1300Z/
Rock Island IL-Whiteside IL-Henry IL-
718 AM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND...
SOUTHWESTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However torrential rain
is still possible with this thunderstorm.
LAT...LON 4159 9032 4171 9023 4168 8988 4152 8988
TIME...MOT...LOC 1217Z 277DEG 23KT 4165 9016
$$
ErvinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:46 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 3, 5:46 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 546 AM CDT Wed Jun 3 2020 ...12z AVIATION UPDATE... .SYNOPSIS... Issued at 218 AM CDT Wed Jun 3 2020 KDVN radar showed a complex of showers and thunderstorms stretching from just north of the Des Moines metro into northeast Iowa and southern Wisconsin early this morning, which was all forming along a front stretched across the same area. Earlier, this front helped spawn numerous severe thunderstorms from southern Minnesota all the way towards Michigan, which were responsible for several reports of damaging wind gusts, large hail and a few tornadoes. Only heavy rain was falling from these storms now as they have taken more of an elevated nature due to the LLJ with the slow southward progression of the front. Temperatures across the area as of 2 AM ranged from 67 in Dubuque to 77 in Muscatine. && .SHORT TERM...(Today and Tonight) ISSUED AT 218 AM CDT Wed Jun 3 2020 Key Messages: 1) Shower and storms chances will decrease this morning; will increase again south of I-80 late this afternoon and evening. 2) Some storms this evening may be strong to severe; large hail and damaging wind gusts are the primary threats. 3) Cooler, but still warm temperatures are expected today. Discussion. Showers and scattered storms will persist over the next few hours as the front continues to slowly move across the area. By mid-morning, coverage should briefly wane as forcing from the LLJ against the front weakens, which should give us a break in precipitation through the early afternoon. Skies will initially feature broken cloud cover, but should being to clear across portions of eastern Iowa by midday as northwest winds help dry air build in aloft. By early afternoon, the front is expected to be south of I-80. At that time, instability should increase with steepening mid-level lapse rates ahead of a weak shortwave impulse that will eject out of the Great Plains. This shortwave will interact with the front and help spawn another round of scattered showers and storms by mid- afternoon due to increased convergence. Some of these storms that develop will have the potential to become strong to severe as they take advantage of a buoyant atmosphere with instability progged around 2000-3000 J/kg. That, combined with fcst soundings showing low-level inverted V profiles and dry air aloft would favor storms capable of producing damaging wind gusts and large hail. Temperatures will not be as warm across the entire area compared to yesterday with the passage of the front, with afternoon highs generally in the mid 80s. It will feel much warmer generally along and south of Highway 34 where convergence ahead of the front may promote pooling of dewpoints near to just above 70 (we saw that up in southwest to central Wisconsin yesterday). Heat indices there will be in the low 90s by early afternoon. Precipitation chances will wane by the evening as the front takes storms further into Missouri and southern Illinois. Much of the period will be dry, but storms exiting the Plains may have the potential to impact parts of southeast Iowa and northeast Missouri towards Thursday morning. For now, only have a chance of POPs. .LONG TERM...(Thursday through Tuesday) ISSUED AT 218 AM CDT Wed Jun 3 2020 Thunderstorm chances will be found in our forecast in many of the upcoming days of the week. However, there is no strong signal for any day to be favored for widespread coverage of storms. If anything, the forecast probably will be lowering pops for much of the period as it approaches. Heat will be generally warm and humid through the period but not near any advisory level (100 + Heat Index). Thursday, the front will lift north of the area once again, and with that, a low chance for storms will exist. However, there's little focus for storms on this period, with the next short wave in the mid levels expected Thursday night. Thursday night, storms in central and northern Iowa may be able to move southeast into the area, but again, there's not a strong convergence of LLJ into the region, and the location of any thunderstorm cluster is not confident. The upper ridge will build in and center itself over our area Saturday through Sunday, possibly through Monday. During this period, dry conditions are now forecast with plenty of sunshine and seasonal temperatures in the lower to mid 80s (upper 80s Monday). The upper ridge is expected to break down as a deep upper trof advancing through the plains shifts toward the area. This trof could lift the remnants of Cristobal into the upper Midwest. As to where the exact remnants of Cristobal go, it's too far our to have any confidence in the model blended crystal ball which now has moderate chance pops for Tuesday into Wednesday. ERVIN && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) ISSUED AT 545 AM CDT Wed Jun 3 2020 A weak cold front will bring a line of showers and storms across the area this morning, with torrential rain, lightning and MVFR visibilities the primary threats. This is forecast to impact KCID/KMLI before weakening as the low-level jet wanes through the late morning. Conditions should turn dry before additional showers and storms develop later this afternoon, mainly near KBRL. Have handled this potential with a PROB30 group at this time as confidence is low on a direct impact to the terminal. High pressure will follow for tonight with light and variable winds, which may lead to patchy fog across the area. && .HYDROLOGY... Issued at 218 AM CDT Wed Jun 3 2020 Flood warnings continue at Marengo on the Iowa River, DeWitt on the Wapsipinicon, and Conesville on the Cedar. Confidence is low on DeWitt reaching 12.3 ft which is the current forecast. Attenuation of the routed flow may result in a lower crest within the Moderate flood category. New flood warnings were issued along the the Mississippi River at Burlington and Gladstone yesterday with the added flow coming in from the Iowa River. Scattered thunderstorms this week may lead to localized heavy rainfall, but at this time widespread heavy rain is not anticipated. This is good news for area river levels as we head through the upcoming weekend. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Ervin AVIATION...Speck HYDROLOGY...Speck
Hazardous weather outlook, Jun 3, 3:32 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 332 AM CDT Wed Jun 3 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 332 AM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will move across the area early this morning. Some storms may produce small hail, torrential rainfall and frequent lightning, but widespread severe weather is not expected. Another round of scattered showers and thunderstorms will be possible this afternoon and evening, mainly in southeast Iowa, west central Illinois, and northeast Missouri. There is a slight chance storms may become severe, with the primary threats being damaging wind gusts and large hail. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Additional chances for storms are possible Thursday through Friday night, and again on Tuesday. The overall threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening in southeast Iowa, west central Illinois and northeast Missouri. Speck/Ervin
In the hours before
Special weather statement, Jun 3, 4:42 AM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
442 AM CDT Wed Jun 3 2020
IAC011-031030-
Benton-
442 AM CDT Wed Jun 3 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BENTON COUNTY
UNTIL 530 AM CDT...
At 442 AM CDT, strong thunderstorms were clustered 7 miles south of
Traer, or 11 miles northeast of Toledo, moving east at 25 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Dysart, Shellsburg, Newhall, Blairstown, Van Horne, Keystone,
Garrison and Watkins.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4217 9230 4213 9184 4186 9196 4186 9200
4195 9230
TIME...MOT...LOC 0942Z 286DEG 23KT 4209 9241
ErvinSpecial weather statement, Jun 3, 5:47 AM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 547 AM CDT Wed Jun 3 2020 IAC031-045-103-113-163-031130- Cedar-Scott-Johnson-Linn-Clinton- 547 AM CDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT CEDAR...NORTHWESTERN SCOTT... NORTHERN JOHNSON...SOUTHEASTERN LINN AND WEST CENTRAL CLINTON COUNTIES UNTIL 630 AM CDT... At 547 AM CDT, a strong thunderstorm was located over Lake Macbride State Park, or 11 miles southeast of Cedar Rapids, moving east at 45 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Cedar Rapids, Iowa City, Tipton, West Branch, Durant, Mechanicsville, Stanwood, Coralville, North Liberty, Mount Vernon, Lisbon, Solon, Tiffin, Ely, University Heights, Swisher, Lowden, Wheatland, Shueyville and Bennett. This includes the following highways... Interstate 80 in Iowa between mile markers 231 and 281. Interstate 380 between mile markers 1 and 13. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4192 9165 4194 9077 4160 9084 4168 9180 TIME...MOT...LOC 1047Z 271DEG 39KT 4183 9155 Ervin
Special weather statement, Jun 3, 6:06 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
606 AM CDT Wed Jun 3 2020
IAC031-045-103-163-031145-
Cedar-Scott-Johnson-Clinton-
606 AM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CEDAR...NORTHWESTERN SCOTT...
NORTHEASTERN JOHNSON AND SOUTHWESTERN CLINTON COUNTIES UNTIL 645 AM
CDT...
At 605 AM CDT, a strong thunderstorm was located 7 miles north of
West Branch, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Davenport, Tipton, West Branch, Durant, Eldridge, DeWitt, Walcott,
Long Grove, Wheatland, Grand Mound, Calamus, Bennett, Donahue,
Rochester, Buchanan, Dixon, Maysville, New Liberty, Cedar Valley and
Camp Liberty.
This includes the following highways...
Interstate 80 in Iowa between mile markers 260 and 263, and between
mile markers 265 and 296.
Interstate 280 between mile markers 1 and 3.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4186 9138 4187 9137 4181 9051 4154 9057
4158 9078 4160 9079 4160 9089 4169 9141
TIME...MOT...LOC 1105Z 279DEG 38KT 4178 9130
ErvinSpecial weather statement, Jun 3, 6:28 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
628 AM CDT Wed Jun 3 2020
ILC161-195-IAC031-045-163-031215-
Rock Island-Whiteside-Cedar-Scott-Clinton-
628 AM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND...WEST
CENTRAL WHITESIDE...SOUTHEASTERN CEDAR...SCOTT AND SOUTHWESTERN
CLINTON COUNTIES UNTIL 715 AM CDT...
At 628 AM CDT, a strong thunderstorm was located over Bennett, or 7
miles east of Tipton, moving east at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Davenport, Bettendorf, East Moline, Durant, Eldridge, Camanche, Le
Claire, Hampton, Port Byron, Walcott, Rapids City, Princeton, Long
Grove, Cordova, Bennett, Riverdale, Donahue, McCausland, Dixon and
Maysville.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 3.
Interstate 80 in Iowa between mile markers 267 and 306.
Interstate 80 in Illinois between mile markers 1 and 4.
Interstate 88 between mile markers 1 and 4.
Interstate 280 between mile markers 1 and 2.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4152 9027 4152 9031 4158 9078 4160 9079
4160 9089 4163 9113 4183 9107 4177 9021
TIME...MOT...LOC 1128Z 279DEG 38KT 4174 9099
ErvinSpecial weather statement, Jun 3, 6:37 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 637 AM CDT Wed Jun 3 2020 IAC103-031200- Johnson- 637 AM CDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JOHNSON COUNTY UNTIL 700 AM CDT... At 637 AM CDT, a strong thunderstorm was located over North Liberty, or near Iowa City, moving east at 50 mph. Pea size hail is possible with this storm. Locations impacted include... Iowa City, Coralville, North Liberty, Solon, Tiffin, University Heights, Hills, Oakdale, Lake Macbride State Park, Newport, Iowa City Municipal Airport, Sugar Bottom Camp Ground, Cou Falls, Johnson County Fairgrounds, Cosgrove, Morse, West Overlook, University Of Iowa, Sandy Beach Camp Ground and Coralville Lake Dam Complex. This includes the following highways... Interstate 80 in Iowa between mile markers 235 and 250. Interstate 380 between mile markers 1 and 8. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4164 9174 4182 9170 4181 9142 4155 9143 TIME...MOT...LOC 1137Z 279DEG 42KT 4172 9163 Ervin
Local storm report, Jun 3, 6:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HAIL 1 NNE OAKDALE 41.71N 91.59W
06/03/2020 E0.25 INCH JOHNSON IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN OCCURRING.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:45 PM CDT | River Flood Warning | DVN | Des Moines | 15 days |
| Jun 3, 2:15 AM CDT | Special Weather Statement | DVN | Dubuque | 60 min |
| Jun 3, 3:09 AM CDT | Special Weather Statement | DVN | Linn | 36 min |
| Jun 3, 3:14 AM CDT | Special Weather Statement | DVN | Jones | 31 min |
| Jun 3, 3:44 AM CDT | Special Weather Statement | DVN | Jones | 31 min |
| Jun 3, 3:50 AM CDT | Special Weather Statement | DVN | Jones | 25 min |
| Jun 3, 4:19 AM CDT | Special Weather Statement | DVN | Dubuque | 26 min |
| Jun 3, 4:29 AM CDT | Special Weather Statement | DVN | Benton | 31 min |
| Jun 3, 4:42 AM CDT | Special Weather Statement | DVN | Benton | 48 min |
| Jun 3, 5:47 AM CDT | Special Weather Statement | DVN | Cedar, Johnson | 43 min |
| Jun 3, 6:06 AM CDT | Special Weather Statement | DVN | Cedar, Scott | 39 min |
| Jun 3, 6:28 AM CDT | Special Weather Statement | DVN | Scott | 47 min |
| Jun 3, 6:37 AM CDT | Special Weather Statement | DVN | Johnson | 23 min |
| Jun 3, 6:40 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 35 min |
| Jun 3, 9:17 AM CDT | Special Weather Statement | DVN | Des Moines | 58 min |
| Jun 3, 6:08 PM CDT | Special Weather Statement | DVN | Scott | 52 min |
| Jun 3, 2:55 AM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 50 min |
| Jun 3, 7:30 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer | 45 min |
| Jun 3, 7:42 AM CDT | Special Weather Statement | DVN | Bureau, Putnam | 63 min |
| Jun 3, 8:12 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 33 min |
| Jun 3, 8:21 AM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 2 hr |
| Jun 3, 8:44 AM CDT | Special Weather Statement | DVN | Henry, Rock Island | 91 min |
| Jun 3, 9:24 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 36 min |
| Jun 3, 10:00 AM CDT | Special Weather Statement | DVN | Henderson | 30 min |
| Jun 3, 10:24 AM CDT | Special Weather Statement | DVN | Warren | 51 min |
| Jun 3, 6:41 PM CDT | Special Weather Statement | DVN | Rock Island | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.